| Model Number |
96530-119 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Codes |
Vascular Dissection (3160); Aortic dissection (4870)
| Date of Event |
10/27/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
Medtronic received information that during use of a bio-medicus nextgen femoral arterial cannula, it was reported that aortic perfusion was performed via the femoral artery cannula, and aortic dissection occurred.The device was replaced to complete the procedure.There was no further adverse patient effect associated with this event.It was also reported that the event may be related to the unique vascular conditions in this particular case and the cannulation technique.No quality defects had been identified.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information b5.Medtronic received additional information that no issues related to cannulation technique were identified.The procedure was performed by an experienced surgical team in accordance with standard institutional protocols for femoral arterial cannulation.The attending physician noted that the dissection was likely related to the patient's unique vascular anatomy rather than any technical error during cannulation.No damage to the bio-medicus nextgen femoral arterial cannula was noted upon visual inspection after removal from the patient.The cannula appeared structurally intact, with no signs of tearing, kinking, or material failure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.